Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 260, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 17, 2009, 3:42 AM MDT for Arthur County, Garden County, Grant County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2009, 3:42 AM MDT (09:42 UTC)
- Expired
- Jul 17, 2009, 4:14 AM MDT
- In force
- 32 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Arthur County, NE, Garden County, NE, Grant County, NE
The radar
The North Platte radar (KLNX), 103 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 559 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1462 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 170942
SVRLBF
NEC005-069-075-171045-
/O.NEW.KLBF.SV.W.0260.090717T0942Z-090717T1045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
342 AM MDT FRI JUL 17 2009
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
ARTHUR COUNTY IN WEST CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF ARTHUR...
SOUTHWESTERN GRANT COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL 445 AM MDT
* AT 341 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 10 MILES NORTH OF
BOURQUIM HILL...OR 23 MILES NORTHWEST OF ARTHUR...AND MOVING
EAST AT 30 MPH. ANOTHER SEVERE STORM WAS LOCATED 5 MILES SOUTHEAST
OF ARTHUR.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES NORTH OF BOURQUIM HILL BY 350 AM MDT...
JENSEN LAKE BY 405 AM MDT...
SAND PUDDIN LAKE AND 7 MILES NORTH OF ARTHUR BY 425 AM MDT...
THREE MILE LAKE BY 440 AM MDT...
8 MILES NORTH OF BUCKTAIL LAKE BY 445 AM MDT...
LAT...LON 4140 10141 4140 10178 4184 10231 4182 10199
4170 10142
TIME...MOT...LOC 0941Z 290DEG 26KT 4178 10203
$$
KAR2 follow-up statements
000 WWUS53 KLBF 170959 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 459 AM CDT FRI JUL 17 2009 NEC069-075-171009- /O.CAN.KLBF.SV.W.0260.000000T0000Z-090717T1045Z/ GARDEN NE-GRANT NE- 359 AM MDT FRI JUL 17 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GRANT AND EAST CENTRAL GARDEN COUNTIES IS CANCELLED... LAT...LON 4173 10198 4170 10142 4140 10141 4140 10178 TIME...MOT...LOC 0959Z 295DEG 27KT 4172 10185 $$ NEC005-171045- /O.CON.KLBF.SV.W.0260.000000T0000Z-090717T1045Z/ ARTHUR NE- 359 AM MDT FRI JUL 17 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM MDT FOR ARTHUR COUNTY... AT 358 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR JENSEN LAKE...OR 14 MILES NORTHWEST OF ARTHUR...MOVING SOUTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... JENSEN LAKE BY 405 AM MDT... HIGHWAY 61 MILE MARKER 130 BY 415 AM MDT... SAND PUDDIN LAKE AND 6 MILES NORTHEAST OF ARTHUR BY 420 AM MDT... HIGHWAY 92 MILE MARKER 170 BY 430 AM MDT... THREE MILE LAKE BY 435 AM MDT... BUCKTAIL LAKE BY 445 AM MDT... LAT...LON 4173 10198 4170 10142 4140 10141 4140 10178 TIME...MOT...LOC 0959Z 295DEG 27KT 4172 10185 $$ KAR
000 WWUS53 KLBF 171014 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 414 AM MDT FRI JUL 17 2009 NEC005-171023- /O.CAN.KLBF.SV.W.0260.000000T0000Z-090717T1045Z/ ARTHUR NE- 414 AM MDT FRI JUL 17 2009 ...THE SEVERE THUNDERSTORM WARNING FOR ARTHUR COUNTY IS CANCELLED... THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED CONSIDERABLY AND NO LONGER POSED A THREAT FOR SEVERE WEATHER. BRIEF HEAVY RAIN IS STILL EXPECTED HOWEVER FOR AREAS NORTHEAST OF ARTHUR. LAT...LON 4173 10198 4170 10142 4140 10141 4140 10178 TIME...MOT...LOC 1013Z 295DEG 27KT 4166 10174 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:45 AM MDT, 57 minutes earlier.
Area forecast discussion, Jul 17, 2:45 AM MDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 AM CDT FRI JUL 17 2009 .DISCUSSION... RIDGE HAS BEGUN TO AMPLIFY OVER THE WESTERN CONUS...WHILE TROF DIGS TO THE EAST. SURFACE HIGH OVER THE NORTHERN PLAINS...WHILE A WEAK STALLING BOUNDARY DRAPED OVER SOUTHWEST NEBRASKA...INTO CENTRAL KANSAS. THUNDERSTORMS HAVE BLOSSOMED AGAIN OVER THE WEST CENTRAL AND SOUTHWEST NEBRASKA THIS MORNING. TODAY...BOUNDARY EXPECTED TO REMAIN NEARLY STATIONARY...AND COOLER AIR ALOFT TO KEEP STEEP LAPSE RATES ALONG THE BOUNDARY. MODELS IN AGREEMENT OF CONVECTION CONTINUING THROUGH DAY AS AN UNSTABLE ATMOSPHERE WILL CONTINUE...HOWEVER EXPECT IT TO BE ISOLD TO SCT IN COVERAGE. THIS WILL MAKE TEMPERATURES DIFFICULT AS WE GO UP AND DOWN GOING IN AND OUT OF CLOUDS. HAVE GONE IN THE MIDDLE OF GUIDANCE...AROUND 80. TONIGHT TO SEE LITTLE CHANGE WITH SOUTHWEST NEBRASKA THE MAIN FOCUS FOR THUNDERSTORM POTENTIAL AS BOUNDARY REMAINS. SURFACE HIGH WILL DRIFT SOUTH OVERNIGHT AND WILL TRY AND PUSH BOUNDARY INTO WESTERN KS. THIS IS EXPECTED TO PUSH CONVECTION SOUTH OF THE FORECAST AREA FOR SATURDAY. THEN WITH PEAK HEAT FAR SOUTHWEST NEBRASKA COULD SEE SOME ISOLATED STORMS LATE IN THE DAY...ALTHOUGH CONFIDENCE IS LOW ON ANYTHING MAKING IT THIS FAR EAST. BY SUNDAY THE RIDGE WILL EXPAND A LITTLE TO THE EAST...AND BRING HIGHS CLOSER TO 90 DEGREES INTO THE FIRST PART OF THE WEEK. ACTIVE NW FLOW PATTERN TO CONTINUE WITH A COUPLE OF WAVES TO MOVE SE ACROSS THE AREA. WITH EACH PASSING WAVE SHOWERS CAN BE EXPECTED. TIMING WILL BECOME MORE DEFINITE AS WE APPROACH THE FIRST OF THE WEEK. && .AVIATION... SCATTERED TSTMS ONGOING FROM SERN PNHDL ACROSS WCTRL AND SWRN NEBR ATTM. ACTIVITY FAVORED TO PERSIST TODAY. SO FAR...TSTMS HAVE MOVE TO WITHIN VCNTY OF KLBF BUT HAVE NOT YET IMPACTED AIRPORT DIRECTLY. FEEL THAT OVER THE NEXT SEVERAL HOURS A FEW STORMS WILL PASS KLBF. CIGS AND VSBY SHOULD REMAIN VFR...ALTHOUGH BRIEF MVFR FROM TSTMS PSBL. WINDS TO REMAIN LIGHT AND VARIABLE FOR KLBF EXCEPT NEAR TSTMS ALSO LIGHT AND VARIABLE FOR KVTN. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...MASEK AVIATION...ROBERG
Hazardous weather outlook, Jul 16, 1:53 PM MDT, 13 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 253 PM CDT THU JUL 16 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-170600- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 253 PM CDT THU JUL 16 2009 /153 PM MDT THU JUL 16 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING AS A DISTURBANCE IN THE JET STREAM MAY INTERACT WITH THE MOIST AIR MASS IN PLACE ACROSS THE SOUTHWEST. THE MAIN SEVERE WEATHER THREAT WILL BE ALONG AND SOUTH OF INTERSTATE 80 AND WEST OF HIGHWAY 83. THERE IS ALSO A CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY AS HIGHER HUMIDITY LEVELS MOVE BACK INTO THE REGION FROM THE SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
In the hours before
Local storm report, Jul 17, 1:51 AM MDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
251 AM CDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 AM HAIL EUSTIS 40.66N 100.03W
07/17/2009 M0.75 INCH FRONTIER NE CO-OP OBSERVER
&&
MASEKLocal storm report, Jul 17, 2:26 AM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
326 AM CDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM HAIL 10 S NORTH PLATTE 40.99N 100.77W
07/17/2009 M0.88 INCH LINCOLN NE NWS EMPLOYEE
&&
MASEKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 4:02 AM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 58 min |
| Jul 17, 8:15 AM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 45 min |
| Jul 17, 8:46 AM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 44 min |
| Jul 17, 9:06 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 39 min |
| Jul 17, 9:31 AM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 44 min |
| Jul 17, 9:40 AM MDT | Severe Thunderstorm Warning | LBF | Frontier | 50 min |
| Jul 17, 9:44 AM MDT | Severe Thunderstorm Warning | LBF | Keith | 46 min |
| Jul 17, 9:45 AM MDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln | 45 min |
| Jul 17, 10:13 AM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 47 min |
| Jul 17, 10:20 AM MDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln | 40 min |
| Jul 17, 10:46 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 44 min |
| Jul 17, 10:57 AM MDT | Severe Thunderstorm Warning | LBF | Hayes | 33 min |
| Jul 17, 10:58 AM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 47 min |
| Jul 17, 11:05 AM MDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln | 40 min |
| Jul 17, 11:26 AM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 49 min |
| Jul 17, 11:39 AM MDT | Severe Thunderstorm Warning | LBF | Chase | 51 min |
| Jul 17, 12:05 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 40 min |
| Jul 17, 12:43 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 47 min |
| Jul 17, 2:55 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Grant | 50 min |
| Jul 17, 3:24 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden | 51 min |
| Jul 17, 3:43 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 47 min |
| Jul 17, 4:07 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 38 min |
| Jul 17, 4:42 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 48 min |
| Jul 17, 5:11 PM MDT | Severe Thunderstorm Warning | LBF | Perkins | 49 min |
| Jul 17, 5:43 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.